Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2007, 5:48 PM CDT for Giles County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- May 5, 2007, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052249 SVROHX TNC055-052330- /O.NEW.KOHX.SV.W.0040.070505T2248Z-070505T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 548 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF PULASKI... * UNTIL 630 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTH OF PULASKI...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI BY 620 PM CDT... LAT...LON 3543 8699 3540 8719 3507 8704 3521 8682 $$ LV
1 follow-up statement
000 WWUS54 KOHX 052322 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CDT SAT MAY 5 2007 TNC055-052330- /O.CON.KOHX.SV.W.0040.000000T0000Z-070505T2330Z/ GILES TN- 621 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN GILES COUNTY... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF PULASKI...MOVING SOUTHEAST AT 15 MPH. LAT...LON 3536 8698 3534 8716 3515 8707 3522 8688 $$ LV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:13 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 5, 3:13 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT SAT MAY 5 2007 .SHORT TERM...EARLIER AREA OF CONVECTION THAT BROUGHT HEAVY RAINFALL TO AREAS NORTH AND EAST OF NASHVILLE HAS LARGELY DISSIPATED, WITH ONLY A FEW CELLS LEFT SHOWING ON THE RADAR SCOPE. AIR REMAINS QUITE HUMID ACROSS THE MID STATE, WITH DEW POINTS IN THE 60S AND TEMPERATURES RANGING FROM 65 DEGREES AT CROSSVILLE TO 84 DEGREES AT LORETTO AS OF 20Z. AM LEAVING IN ISOLATED TO WIDELY SCATTERED POPS ACROSS MIDDLE TENNESSEE THIS EVENING, WITH THE HIGHEST POPS AND GREATEST CLOUD COVER OVER THE UPPER PLATEAU. AM ALSO INCLUDING AREAS OF FOG ALL AREAS AFTER MIDNIGHT. BY TOMORROW, THE UPPER TROUGH THAT IS CAUSING OUR ACTIVE WEATHER WILL HAVE PULLED OFF TO THE EAST, TO BE REPLACED BY A RIDGE OF HIGH PRESSURE, SLIGHTLY COOLER TEMPERATURES, AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES FOR SEVERAL DAYS. .LONG TERM...A STRONG 1036-1040 MB HIGH CENTERED OVER THE GREAT LAKES BY 18Z TOMORROW WILL DOMINATE THE WEATHER PATTERN OVER OUR AREA, GRADUALLY PUSHING MOISTURE SOUTH OF MIDDLE TENNESSEE. THE RIDGE WILL GET SQUEEZED DOWN BY A DEEP LOW CENTER EXPECTED TO DEVELOP OFF THE EAST COAST AND THE NEXT UPPER TROUGH APPROACHING FROM THE WEST, ALTHOUGH OUR WEATHER WILL REMAIN DRY AT LEAST UNTIL FRIDAY. BY THEN, THE NEXT WEATHER SYSTEM, IN THE FORM OF AN UPPER LOW, WILL HAVE INCHED CLOSE ENOUGH TO MIDDLE TENNESSEE THAT, COMBINED WITH OUR WARM TEMPERATURES, MAY SPAWN A FEW CELLS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 62 79 55 75 / 20 10 10 10 CLARKSVILLE 62 80 54 75 / 20 10 10 10 CROSSVILLE 56 71 49 72 / 30 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, May 5, 5:30 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 5 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAG
In the hours before
Special weather statement, May 5, 5:26 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 526 PM CDT SAT MAY 5 2007 TNZ005-022>025-057-058-060-061-075-094-095-060100- BEDFORD-BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE- LEWIS-MARSHALL-MAURY-STEWART- 526 PM CDT SAT MAY 5 2007 ...ISOLATED STRONG STORMS OVER PARTS OF MIDDLE TENNESSEE UNTIL 800 PM... A FEW STRONG THUNDERSTORMS WILL OCCUR OVER THE WEST AND SOUTH PARTS OF THE MID STATE UNTIL A LITTLE AFTER SUNSET TONIGHT. THE BEST CHANCE FOR STRONG STORMS WILL BE NEAR A WEAK FRONTAL BOUNDARY THAT STRETCHED FROM WEST OF CLARKSVILLE... SOUTHEASTWARD TO NEAR CENTERVILLE AND PULASKI. MOST OF THE STORMS WILL CAUSE BRIEF HEAVY RAIN AND GUSTY WINDS... BUT THE STRONGER STORMS MAY FEATURE HAIL AND WINDS OVER 40 MPH. THE STORMS WILL MOVE TO THE SOUTHEAST AT ABOUT 20 MPH. PEOPLE IN THE SOUTH AND WEST PARTS OF MIDDLE TENNESSEE SHOULD MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE ALERT FOR POSSIBLE WARNINGS. LV
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 46 min |
| May 5, 4:09 PM CDT | Tornado Warning | OHX | Bedford | 36 min |
| May 5, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.